Advertisement

Archive for Rational Mechanics and Analysis

, Volume 51, Issue 5, pp 371–386 | Cite as

Some nonexistence and instability theorems for solutions of formally parabolic equations of the form Put=−Au+ℱ(u)

  • Howard A. Levine
Article

Keywords

Neural Network Complex System Nonlinear Dynamics Parabolic Equation Electromagnetism 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chen, P. J., & M. E. Gurtin, On a theory of heat conduction involving two temperatures. Z. Angew. Math. Phys. 19, 614–627 (1968).Google Scholar
  2. 2.
    Friedman, A., Partial Differential Equations. New York: Holt, Rinehart, Winston 1969.Google Scholar
  3. 3.
    Friedman, A., Remarks on nonlinear parabolic equations. Proc. Symp. in Appl. Math. AMS 13, 3–23 (1965).PubMedGoogle Scholar
  4. 4.
    Fujita, H., On the blowing up of solutions to the Cauchy problem for 385-02. J. Faculty Science, U. of Tokyo 13, 109–124 (1966).Google Scholar
  5. 5.
    Kaplan, S., On the growth of solutions of quasilinear parabolic equations. Comm. Pure Appl. Math. 16, 305–330 (1963).Google Scholar
  6. 6.
    Knops, R. J., & L. E. Payne, Growth estimate for solutions of evolutionary equations in Hubert space with applications in elastodynamics. Arch. Rational Mech. Anal. 41, 363–398 (1971).Google Scholar
  7. 7.
    Levine, H. A., Instability and nonexistence of global solutions to nonlinear wave equations of the form Pu tt=-Au+F(u). Trans. Am. Math. Soc. (in press).Google Scholar
  8. 8.
    Protter, M. H., Properties of parabolic equations and inequalities. Can. J. Math. 13, 331–345 (1961).Google Scholar
  9. 9.
    Protter, M. H., & H. F. Weinberger, Maximum Principles in Differential Equations. Englewood Cliffs, N.J.: Prentice Hall 1967.Google Scholar
  10. 10.
    Strauss, W. A., The Energy Method in Nonlinear Partial Differential Equations. Notas de Mathematica No 41. Instituto de Mathematica Pura e Aplicada, Rio de Janeiro (1969).Google Scholar

Copyright information

© Springer-Verlag 1973

Authors and Affiliations

  • Howard A. Levine
    • 1
  1. 1.School of MathematicsInstitute of Technology University of MinnesotaMinneapolis

Personalised recommendations